Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 12, NWS Memphis, TN

January 13, 2013Tate County, Tunica County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 13, 2013, 9:48 AM CST for Tate County, Tunica County, Mississippi. It took effect at Jan 13, 2013, 5:30 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 9:48 AM CST (15:48 UTC)
In effect from
Jan 13, 2013, 5:30 PM CST
Expired
Jan 14, 2013, 6:59 PM CST
In force
25 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coldwater River near Sarah (SARM6).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07279700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:35 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 13, 5:35 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CST SUN JAN 13 2013

.DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 446 AM CST SUN JAN 13 2013/

DISCUSSION...
ANOTHER BUSY NIGHT ACROSS THE MIDSOUTH BOTH INSIDE AN OUTSIDE OF
THE WEATHER FORECAST OFFICE. HEAVY RAIN AND THUNDERSTORMS CONTINUE
ACROSS MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE. FLOODING AND
CONVECTIVE STORM DAMAGE REPORTS HAVE BEEN SPARSE BUT WE MAY HEAR OF
A FEW ADDITIONAL REPORTS AFTER SUNRISE. SO FAR...ACCORDING TO
RADAR ESTIMATES...WE HAVE SEEN UP TO ABOUT 4.5 INCHES OF
RAIN...THE MOST IN THE MISSOURI BOOTHEEL...EXTREME NORTHWEST
TENNESSEE AND NORTHEAST ARKANSAS...WITH GENERALLY 1-2 INCHES
ELSEWHERE. HOWEVER...THE FOCUS FOR HEAVIER RAIN IS NOW SHIFTING
INTO NORTH MISSISSIPPI AND THE REMAINDER OF WEST TENNESSEE. A
STRONG COLD FRONT HAS JUST MOVED THROUGH MEMPHIS RESULTING IN A 10
DEGREE TEMPERATURE DROP AND AN ABRUPT SHIFT TO NORTHWEST WINDS.
THIS FRONT...LOCATED FROM APPROXIMATELY PARIS TENNESSEE TO
STUTTGART ARKANSAS...IS ALSO THE DELINEATION ZONE FOR HEAVIER
RAINFALL. ADJUSTED THE FLASH FLOOD WATCH ACCORDINGLY...BUT LEFT A
FEW COUNTIES ON THE WEST EDGE AS A BUFFER. ALSO EXTENDED THE
FLASH FLOOD WATCH FOR EASTERN PORTIONS OF THE MIDSOUTH THROUGH THE
REMAINDER OF THE DAY TODAY.

THE FORECAST TONIGHT THROUGH MIDWEEK IS STILL VERY UNCERTAIN.
STILL FEEL LIKE THERE IS A MARGINAL SHOT AT SOME WINTRY
PRECIPITATION MONDAY MORNING AND A SLIGHTLY BETTER CHANCE TUESDAY
MORNING. MOISTURE PROFILES LOOK VERY DRY ALONG THE WEST OF THE
MISSISSIPPI RIVER...BUT FARTHER EAST...MAINLY IN NORTH MISSISSIPPI
MOISTURE IS A BIT MORE PLENTIFUL. NAM FORECAST SOUNDINGS IN NORTH
MISSISSIPPI INDICATE SURFACE TEMPERATURES PLUS OR MINUS ONE DEGREE
OF FREEZING MONDAY AND TUESDAY MORNINGS. A DEEP WARM NOSE AS WARM
AS 42 DEGREES BETWEEN 700 AND 855 MB SHOULD BE PLENTY SUFFICIENT
TO MELT ANY FROZEN PRECIPITATION. SO MOST LIKELY...IF MOISTURE
REMAINS IN PLACE WE WILL SEE COLD RAIN OR FREEZING RAIN. THE KEY
TO THIS ENTIRE FORECAST IS MOISTURE...AND THE NAM IS THE WETTER
SOLUTION AMONG GUIDANCE. GIVEN YESTERDAYS RECORD WARM
TEMPERATURES...SOIL TEMPERATURES SHOULD BE WARM ENOUGH TO LIMIT
ANY SIGNIFICANT ACCUMULATION OF FREEZING RAIN...AND AS STATED
ABOVE...SURFACE TEMPERATURES WILL NOT BE EXTREME ENOUGH FOR RAPID
FREEZING OF ANY RAINFALL. THE MAIN CONCERN WILL LIKELY BE ON
ELEVATED ROADWAYS SUCH AS BRIDGES AND OVERPASSES. TEMPERATURES
SHOULD WARM SUFFICIENTLY EACH DAY TO MELT ANY ICE IF IT DOES
ACCUMULATE.

BRIEFLY...MIDWEEK THROUGH THE REMAINDER OF THE WORK WEEK AND INTO
NEXT WEEKEND...CONDITIONS LOOK DRY AND COOL. TEMPERATURES WILL
TREND SLIGHTLY WARMER EACH DAY. HIGHS WILL APPROACH 60 DEGREES BY
SATURDAY WITH MORNING LOWS IN THE MIDDLE 30S.

&&

.AVIATION...
12Z TAF CYCLE

CURRENT VFR CEILINGS OVER NORTH MISSISSIPPI WILL DROP TO MVFR
LEVELS LATER THIS MORNING AND THEN ENTIRE FORECAST AREA WILL
CONTINUE TO HAVE IFR THROUGH THE AFTERNOON HOURS. VFR CEILINGS
SHOULD RETURN TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST MISSISSIPPI THIS MORNING WITH MORE SHOWERS AND ISOLATED
THUNDERSTORMS EXPECTED THROUGHOUT THE DAY. WINDS WILL SHIFT TO THE
NORTH AT KTUP LATER THIS MORNING OTHERWISE NORTH WINDS WILL
PREVAIL AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS POSSIBLE THIS
AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  49  29  38  30 /  90  20  30  10
MKL  52  27  38  27 / 100  30  30  20
JBR  39  23  36  24 /  50  20  20  10
TUP  64  35  39  32 / 100  70  50  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR CRITTENDEN-LEE AR-
     MISSISSIPPI-PHILLIPS-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR COAHOMA-DESOTO-PANOLA-
     QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
     PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR DYER-LAKE-LAUDERDALE-
     OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Jan 13, 5:09 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
509 AM CST SUN JAN 13 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
509 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH MIDDAY TODAY FOR
MUCH OF THE MIDSOUTH WEST OF A LINE FROM UNION CITY TENNESSEE TO
GLENDORA MISSISSIPPI...AND THROUGH THE DAY EAST OF THIS LINE.

RAIN COULD SWITCH OVER TO FREEZING RAIN...OR SLEET OVER PORTIONS
OF THE MID SOUTH...MAINLY SOUTH OF I-40 AND EAST OF I-55 LATE
TONIGHT INTO EARLY MONDAY. NO ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN COULD SWITCH OVER TO FREEZING RAIN...OR SLEET OVER PORTIONS
OF THE MID SOUTH...MAINLY SOUTH OF I-40 AND EAST OF I-55 EARLY
MONDAY AND AGAIN LATE MONDAY NIGHT INTO EARLY TUESDAY. NO
ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jan 13, 9:24 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CST SUN JAN 13 2013

TNZ054-055-092-131545-
DECATUR TN-HARDIN TN-HENDERSON TN-
924 AM CST SUN JAN 13 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CST FOR...

  DECATUR COUNTY IN TENNESSEE...
  NORTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED 8 MILES
SOUTH OF DECATURVILLE AT 924 AM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR...HARDIN AND HENDERSON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3538 8801 3531 8801 3529 8797 3526 8797
      3525 8823 3566 8830 3585 8805 3582 8802
      3581 8796 3571 8803 3568 8801 3560 8802
      3553 8797 3550 8797 3544 8804 3541 8796
TIME...MOT...LOC 1524Z 204DEG 33KT 3550 8809

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:08 AM CSTSpecial Weather StatementMEGShelby37 min
Jan 13, 1:28 AM CSTAreal Flood AdvisoryMEGShelby129 days
Jan 13, 8:11 AM CSTRiver Flood WarningMEGObion, Weakley12 hr
Jan 13, 9:02 AM CSTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardin, Henderson, McNairy6 hr
Jan 13, 9:24 AM CSTSpecial Weather StatementMEGDecatur21 min
Jan 13, 10:59 AM CSTAreal Flood AdvisoryMEGShelby9 hr
Jan 13, 11:00 AM CSTAreal Flood WarningMEGLauderdale8 hr
Jan 13, 11:02 AM CSTAreal Flood WarningMEGDyer, Lake, Obion8 hr
Jan 13, 11:30 AM CSTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Fayette, Gibson and 11 more8 hr
Jan 13, 2:54 PM CSTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardin, Henderson, McNairy3 hr
Jan 13, 3:22 PM CSTAreal Flood WarningMEGChester, Fayette, Hardeman, McNairy7 hr
Jan 13, 4:25 PM CSTAreal Flood WarningMEGCarroll, Chester, Fayette, Hardeman, Henderson, Henry and 1 more6 hr
Jan 13, 5:56 PM CSTAreal Flood WarningMEGCarroll, Chester, Decatur, Hardin, Henderson, McNairy4 hr
Jan 13, 10:56 AM CSTFlash Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more4 hr
Jan 13, 3:05 PM CSTAreal Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more7 hr
Jan 12, 8:21 PM CSTSpecial Weather StatementMEGLawrence24 min
Jan 12, 8:56 PM CSTSevere Thunderstorm WarningMEGClay, Greene49 min
Jan 12, 9:24 PM CSTSevere Thunderstorm WarningMEGClay, Greene51 min
Jan 12, 9:38 PM CSTSevere Thunderstorm WarningMEGClay, Greene42 min
Jan 12, 10:09 PM CSTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph5 hr
Jan 12, 10:53 PM CSTSpecial Weather StatementMEGCross, Poinsett37 min
Jan 13, 12:52 AM CSTFlash Flood WarningMEGCrittenden, Cross, Lee, Poinsett, St. Francis2 hr
Jan 13, 10:37 AM CSTRiver Flood WarningMEGClay, Greene3 days

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.